Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 8, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 25, 2019, 3:38 PM PDT for 4 counties in Washington. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2019, 3:38 PM PDT (22:38 UTC)
- Expired
- Oct 25, 2019, 8:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 169 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS76 KOTX 252238 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 338 PM PDT Fri Oct 25 2019 WAZ041-042-044-260300- /O.NEW.KOTX.WI.Y.0008.191025T2238Z-191026T0300Z/ Wenatchee Area-East Slopes Northern Cascades-Waterville Plateau- Including the cities of Wenatchee, Chelan, Entiat, Cashmere, Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Waterville, and Mansfield 338 PM PDT Fri Oct 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West to Northwest winds 20 to 30 mph with gusts 45 to 55 mph. * WHERE...Wenatchee Area, East Slopes Northern Cascades and Waterville Plateau. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also driving of high profile vehicles could become difficult at times, including along Highway 2 over the Wateville Plateau. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
497 WWUS76 KOTX 252308 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 408 PM PDT Fri Oct 25 2019 WAZ043-260200- /O.EXB.KOTX.WI.Y.0008.000000T0000Z-191026T0200Z/ Okanogan Valley- Including the cities of Omak, Okanogan, Brewster, Bridgeport, Oroville, and Nespelem 408 PM PDT Fri Oct 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...West to Northwest winds 20 to 30 mph with gusts 45 to 55 mph. * WHERE...Okanogan Valley. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also driving of high profile vehicles could become difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ041-042-044-260300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-191026T0300Z/ Wenatchee Area-East Slopes Northern Cascades-Waterville Plateau- Including the cities of Wenatchee, Chelan, Entiat, Cashmere, Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Waterville, and Mansfield 408 PM PDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West to Northwest winds 20 to 30 mph with gusts 45 to 55 mph. * WHERE...Wenatchee Area, East Slopes Northern Cascades and Waterville Plateau. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also driving of high profile vehicles could become difficult at times, including along Highway 2 over the Wateville Plateau. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
963 WWUS76 KOTX 260206 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 706 PM PDT Fri Oct 25 2019 WAZ043-260315- /O.EXP.KOTX.WI.Y.0008.000000T0000Z-191026T0200Z/ Okanogan Valley- Including the cities of Omak, Okanogan, Brewster, Bridgeport, Oroville, and Nespelem 706 PM PDT Fri Oct 25 2019 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory level therefore the wind advisory has been allowed to expire. $$ WAZ041-042-044-260315- /O.CON.KOTX.WI.Y.0008.000000T0000Z-191026T0300Z/ Wenatchee Area-East Slopes Northern Cascades-Waterville Plateau- Including the cities of Wenatchee, Chelan, Entiat, Cashmere, Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Waterville, and Mansfield 706 PM PDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West to Northwest winds 20 to 30 mph with gusts 45 to 55 mph. * WHERE...Wenatchee Area, East Slopes Northern Cascades and Waterville Plateau. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also driving of high profile vehicles could become difficult at times, including along Highway 2 over the Wateville Plateau. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
866 WWUS76 KOTX 260315 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 815 PM PDT Fri Oct 25 2019 WAZ041-042-044-260415- /O.EXP.KOTX.WI.Y.0008.000000T0000Z-191026T0300Z/ Wenatchee Area-East Slopes Northern Cascades-Waterville Plateau- Including the cities of Wenatchee, Chelan, Entiat, Cashmere, Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Waterville, and Mansfield 815 PM PDT Fri Oct 25 2019 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory level for most, if not all, locations therefore the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:06 PM PDT, 32 minutes earlier.
Area forecast discussion, Oct 25, 3:06 PM PDT, 32 minutes before
Area Forecast Discussion National Weather Service Spokane WA 306 PM PDT Fri Oct 25 2019 .SYNOPSIS... A fast moving cold front will continue to deliver gusty west winds this evening with gusts up to 40 mph possible. Meanwhile it will also deliver a chance of light rain to portions of extreme eastern Washington and the Idaho Panhandle. The winds are expected to subside overnight. Another round of winds are expected on Saturday with the arrival of another cold front over central Washington. Wind gusts of 30 to 40 mph are possible down the Okanogan Valley onto the Waterville Plateau. There will also be a chance of some light rain or snow especially over north Idaho. Winds and precipitation chances will wane by Saturday night allowing much cooler temperatures to move into the region. A rather chilly and dry weather pattern is then setting up for much of next week with some of the coldest temperatures of the season thus far. && .DISCUSSION... Tonight...Strong cold front will continue to track SE tonight. The main story associated thus far with the front has been the winds. As of 2pm...peak wind speeds in the valleys have ranged from around 25-35 mph...but we might add a couple MPH to those speeds before 5pm. Meanwhile winds over some of the higher mountains and exposed ridges have reached 40-50 mph...and some of these gusts could still mix onto the Waterville Plateau, lee of the Cascades, and northern Columbia Basin per mountain wave activity. Overall the winds should steadily decrease overnight, but they won’t entirely decouple especially over central Washington per moderate cold air advection and the associated cold air advection. As for precipitation, thus far the front has been quite underwhelming. We have not seen any measurable precipitation as of yet, however that will likely change, especially over extreme NE Washington into the ID Panhandle as moist orographic ascent comes into play. Through sunset the main threat will occur near the Canadian border and it will sag into extreme SE Washington and NC Idaho after 7 pm. Precipitation amounts should generally be well less than 0.10 inches. Saturday...Looks like we will see another good chance of windy conditions across a portion of the Inland Northwest as another shortwave disturbance sweeps in from the north. Current satellite imagery shows a compact shortwave trough over west-central BC and this is expected to push into the north Cascades and Okanogan Valley by early morning and to the WA/OR border before midday. The main issue again will be winds. A strong north-south pressure gradient is expected to set up between the Canadian Okanogan Valley and extend into the western Columbia Basin. This will result in a good chance of strong north winds from Omak to Moses Lake. Based on model soundings wind gusts of 35-40 mph look like a distinct possibility. Farther east, the chance of strong winds look much less plausible. Unlike the current wind event, this one should be decidedly colder as the upper level jet sags well south of our area. Highs tomorrow will drop significantly with readings in the upper 40s and 50s. As for precipitation chances, this should be a fairly dry front as it sweeps down the Okanogan Valley, however there will be a better chance over north Idaho as a backdoor cold front pushes west toward the Continental Divide. Precipitation amounts will be quite light, but given the cooler air mass anything which falls will likely fall snow above 3000 feet with a rain snow mix possible 500-1000 feet lower than that. Saturday night through Sunday...Winds should decrease substantially as pressure gradients lax. Meanwhile a strong upper level ridge will become established along 140w. This will keep the Inland NW on the cold side of the upper level jet. Temperatures will continue their decent with highs in the mid 40s to mid 50s. Meanwhile the air mass will also dry considerably with dewpoints falling into the 20s or lower. This combined with clearing skies and light winds will result a rather chilly night on Sunday. Lows will will drop into the upper teens and 20s for most valley locations. fx Monday and Tuesday: Another upper shortwave will drop southward and drag across eastern Washington the northern Idaho Panhandle Monday through Tuesday. This has the possibility of tapping into a colder arctic airmass with colder daytime temperatures accompanied by even colder overnight temperatures Tuesday morning. This event should not be as much a wind event as previous occurrences but will just the same tap into what maybe the coldest temperatures so far this month. Ahead of the trough, however, light westerly winds are possible Monday morning till midday across the west plains to include Spokane and Coeur D'Alene with the winds reaching not much above 10 mph over the region. This will contribute to a modest recovery in daytime temperatures across the region, but by the afternoon winds will begin to veer from the north then northeast, bringing breezy conditions through the Okanogan Valley into the early evening hours. An easterly flow will also increase into the Purcell trench through the late afternoon and evening as well. Model guidance is more or less in agreement with the timing of the passage of the next upper wave Monday evening and with European and Canadian guidance showing a deeper penetration of colder air across the Northern Panhandle into eastern Washington. Daytime highs Tuesday will struggle to push much above freezing across the Inland Northwest with the Columbia Basin and the L-C Valley not being spared from this cold outbreak. Daytime high will be in the 30s to low 40s with overnight lows dropping into the teens and low 20s. The bright side of this situation is continued dry conditions across the CWA through the remainder of the week. Wednesday through Friday: A dry stable northwest upper flow should continue through the remainder of the week as high pressure continues to dominate the eastern Pacific. There is, however, the continued risk of decreasing air quality during the latter half of the week as strong overnight inversions and light boundary layer flows contribute to increased stability with little mixing. Early next week should see a return to a more active pattern across the region. /aky && .AVIATION... 18Z TAFS: The arrival of a fast moving cold front will cause westerly winds to become increasingly gusty between 18Z and 22Z. The main concern is what time will the winds switch direction and increase behind the cold front. Confidence is good that the winds will pick up in EAT and MWH between now and 21z. Until that happens expect some low-level wind shear in EAT as they have east winds at the surface with much stronger westerly winds 1000-2000 ft agl. The front will move into the GEG-SFF-COE area between 21-23z and into PUW-LWS shortly thereafter. All the sites have the possibility of wind gusts from 25-35 kts as the front arrives and shortly thereafter. The speeds should decrease steadily overnight with VFR conditions prevailing at all the forecast sites. There will also be a chance of showers near the front and just behind it. Best chances are reserved for PUW and COE. There is a chance there will be just enough moisture at these sites to produce brief mvfr cigs from late this afternoon into early evening, but confidence is too low to make it a tempo or prevailing forecast. fx && .PRELIMINARY POINT TEMPS/POPS... Spokane 34 49 27 46 27 37 / 10 10 0 0 0 0 Coeur d'Alene 33 47 26 45 25 36 / 30 20 0 0 0 0 Pullman 34 47 24 44 23 41 / 30 20 10 0 0 0 Lewiston 40 52 29 50 27 43 / 20 20 10 0 0 0 Colville 31 52 24 50 23 41 / 0 10 0 0 0 0 Sandpoint 34 47 27 45 25 36 / 50 40 0 0 10 10 Kellogg 34 44 27 42 27 35 / 60 30 10 0 10 10 Moses Lake 35 57 27 53 24 48 / 0 0 0 0 0 0 Wenatchee 39 56 33 52 33 42 / 0 0 0 0 0 0 Omak 32 56 28 51 27 42 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Oct 25, 6:44 AM PDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 644 AM PDT Fri Oct 25 2019 IDZ002-003-026-027-WAZ031>036-041-044-261400- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Waterville Plateau- 644 AM PDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT West winds will blow between 20 and 25 mph this afternoon across the Wenatchee area, Waterville Plateau, Columbia Basin, Palouse and West Plains. Gusts of 45 mph or more will be possible in places like Waterville, Wenatchee, Moses Lake, Pullman, and Spokane. The wind may be capable of breaking a few tree branches and causing widely scattered power outages. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. WAZ042-261400- East Slopes Northern Cascades- 644 AM PDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT West or northwest winds will locally gust as high as 60 mph over the ridges of the East Slopes of the Cascades today. Wind prone areas around Mission Ridge and Entiat are spots that often record strong winds with powerful cold fronts. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. WAZ043-261400- Okanogan Valley- 644 AM PDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT North winds will blow between 20 and 25 mph this evening down the Okanogan Valley. Gusts of 40 mph will be possible early in the evening which may break a few tree branches and cause isolated power outages. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY North winds are expected to redevelop Saturday afternoon with gusts as high as 45 mph down the Okanogan Valley. Again, isolated tree damage and power outages will be the main hazard Saturday afternoon. IDZ001-004-WAZ037-038-261400- Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- 644 AM PDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Oct 25, 3:27 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
327 PM PDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND DMG 2 SSW SPOKANE 47.64N 117.43W
10/25/2019 SPOKANE WA UTILITY COMPANY
TREES DOWN NEAR 18TH & JEFFERSON STREET ON
THE SOUTH HILL CAUSING LOCALIZED POWER
OUTAGES.
0145 PM NON-TSTM WND DMG LEAVENWORTH 47.60N 120.66W
10/25/2019 CHELAN WA NEWSPAPER
*** 3 INJ ***
TREE FELL THRU A POWER LINE CAUSING 500
CHELAN COUNTY PUD CUSTOMERS TO BE WITHOUT
POWER. ADDITIONALLY A TREE FELL INTO TWO
RENTAL HOMES ON BURKE AVENUE AND ANOTHER
FELL ON COMMERCIAL STREET PER SOCIAL MEDIA
POST FROM LOCAL NEWSPAPER OBTAINING
INFORMATION FROM COUNTY EMERGENCY
MANAGEMENT. THREE PEOPLE WERE REPORTED
INJURED.
&&Local storm report, Oct 25, 3:28 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
328 PM PDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 4 ENE CHELAN 47.87N 119.94W
10/25/2019 M55 MPH CHELAN WA AWOS
AWOS STATION KS10 4 ENE CHELAN.
0237 PM NON-TSTM WND GST 6 ESE PLAIN 47.73N 120.54W
10/25/2019 M50 MPH CHELAN WA MESONET
MESONET STATION DRYW1 DRY CREEK.
0214 PM NON-TSTM WND GST 4 ESE TELMA 47.81N 120.73W
10/25/2019 M50 MPH CHELAN WA MESONET
MESONET STATION XWEN 4 ESE TELMA.
&&Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.